Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 19, 2017, 4:16 PM EDT for Fulton County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 19, 2017, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
County Fulton County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS83 KIWX 192016 SPSIWX Special Weather Statement National Weather Service Northern Indiana 416 PM EDT MON JUN 19 2017 INZ015-192045- Fulton- 416 PM EDT MON JUN 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON COUNTY... At 416 PM EDT, a strong thunderstorm was located near Culver, or 10 miles northeast of Winamac, moving east at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Rochester, Leiters Ford, Tiosa and Delong. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4117 8647 4117 8616 4099 8620 4110 8647 TIME...MOT...LOC 2016Z 279DEG 24KT 4115 8643 $$ NWS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:32 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 19, 1:32 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 132 PM EDT Mon Jun 19 2017 .SYNOPSIS... Issued at 140 AM EDT Mom Jun 18 2017 A strong low pressure system over southeast Ontario will move slowly northeast early this week resulting in cooler and less humid air over our area. A couple of troughs rotating around the Ontario low are expected to cause scattered showers and a few thunderstorms in our area today and Tuesday. High pressure will move across our area Wednesday providing fair weather. The high will move east late this week as a cold front approaches from the northwest, resulting in warmer more humid conditions with a chance of thunderstorms. && .SHORT TERM...(Tonight and Tuesday) Issued at 132 PM EDT Mon Jun 19 2017 Sw trough spreading ewd across cntrl lake MI triggering sct tsra this aftn esp along sfc composite lake breeze confluent zone from nw IN through srn MI. Expect coverage will widen further through mid aftn in response to continued favorable sfc based destabilization as cold pool aloft deepens overhead. Otherwise activity will pull quickly ewd out out of the cwa by evening. Similar situation expected tomorrow as nw flow aloft across the lakes continues before breaking long term. Upstream sw dropping through MB looks fairly robust per water vapor imagery. Fittingly bulk of latest and prior CAMS models point to vigorous convective development by mid aftn Tue along leading edge of mid level trough. Given attendant speed max nr 80kts and focused ascent plume likely to see some loose organization. && .LONG TERM...(Tuesday through Sunday) Issued at 132 PM EDT Mon Jun 19 2017 Tricky period stemming from tropical disturbance developing through the northern Gomex and eventual northward progression into the mid MS/lower OH valley late period. Start of the period features newd progression of mean troughing through se Canada and upstream height rises across the lakes. More summer like weather expected as a result as sw flow deepens across the area swd of next vigorous disturbance amplifying through srn Canada dys 4-5 (Thu/Fri) with active w-e oriented frontal zone aligned through the srn lakes/OH valley. In absence of a more concerted model consensus at this range will generally follow blended guidance in lieu of a more compelling solution. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 132 PM EDT Mon Jun 19 2017 An upper level disturbance combined with cold air aloft this afternoon will sct showers/storms this afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...JT/Skipper SHORT TERM...T LONG TERM...T AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 19, 4:34 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 434 AM EDT Mon Jun 19 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-200845- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 434 AM EDT Mon Jun 19 2017 /334 AM CDT Mon Jun 19 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a chance for thunderstorms today...mainly this afternoon and early evening. An isolated strong storm is possible with small hail and gusty winds. Widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms Tuesday...and at times from Wednesday night through Sunday. It is too early to determine the risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-200845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 434 AM EDT Mon Jun 19 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms today. An isolated strong storm with small hail and gusty winds is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms Tuesday...and at times from Wednesday night through Sunday. It is too early to determine the risk for severe weather. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jun 19, 3:38 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Northern Indiana 338 PM EDT MON JUN 19 2017 INZ003-004-012-014-192015- La Porte-St. Joseph-Marshall-Starke- 338 PM EDT MON JUN 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOSEPH... NORTHEASTERN STARKE...NORTHWESTERN MARSHALL AND EAST CENTRAL LA PORTE COUNTIES... At 337 PM EDT/237 PM CDT/, a strong thunderstorm was located near Kingsford Heights, or 10 miles north of Knox, moving east at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Walkerton, Hamlet, Koontz Lake, South Center, Donaldson, Salem Heights, Tyner and Grovertown. LAT...LON 4141 8669 4151 8666 4150 8639 4133 8641 TIME...MOT...LOC 1937Z 285DEG 16KT 4144 8664 NWS
Local storm report, Jun 19, 3:39 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST OTTAWA 41.02N 84.04W
06/19/2017 E40 MPH PUTNAM OH TRAINED SPOTTER
ESTIMATED 30-40 MPH GUST AT OTTAWA CO.
FAIRGROUNDS.
&&
MCDLocal storm report, Jun 19, 3:40 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
340 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 3 WNW GILBOA 41.04N 83.98W
06/19/2017 M60 MPH PUTNAM OH ASOS
&&
GHLocal storm report, Jun 19, 3:53 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 N DESHLER 41.28N 83.90W
06/19/2017 HENRY OH EMERGENCY MNGR
POWER LINES DOWN ON COUNTY ROAD 2 AND ST.
RT. 281 IN HENRY COUNTY, OH. DISPATCH HAS
RECEIVED SEVERAL CALLS.
&&
MCDLocal storm report, Jun 19, 4:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG NAPOLEON 41.39N 84.14W
06/19/2017 HENRY OH EMERGENCY MNGR
TIME ESTIMATED FROM RADAR. 3 SEPARATE
REPORTS OF TREES DOWN IN THE CITY OF
NAPOLEON.
&&
GHSpecial weather statement, Jun 19, 4:16 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 416 PM EDT MON JUN 19 2017 INZ015-192045- Fulton- 416 PM EDT MON JUN 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON COUNTY... At 416 PM EDT, a strong thunderstorm was located near Culver, or 10 miles northeast of Winamac, moving east at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Rochester, Leiters Ford, Tiosa and Delong. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4117 8647 4117 8616 4099 8620 4110 8647 TIME...MOT...LOC 2016Z 279DEG 24KT 4115 8643 NWS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:39 PM EDT | Special Weather Statement | IWX | Wabash | 36 min |
| Jun 19, 1:09 PM EDT | Special Weather Statement | IWX | Noble | 36 min |
| Jun 19, 1:15 PM EDT | Special Weather Statement | IWX | Allen, Grant, Huntington, Wells | 45 min |
| Jun 19, 1:26 PM EDT | Special Weather Statement | IWX | Steuben | 34 min |
| Jun 19, 1:38 PM EDT | Special Weather Statement | IWX | Noble | 37 min |
| Jun 19, 1:59 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 31 min |
| Jun 19, 2:09 PM EDT | Special Weather Statement | IWX | DeKalb | 51 min |
| Jun 19, 2:19 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 41 min |
| Jun 19, 2:36 PM EDT | Special Weather Statement | IWX | Kosciusko | 24 min |
| Jun 19, 2:50 PM EDT | Special Weather Statement | IWX | Starke | 25 min |
| Jun 19, 3:22 PM EDT | Special Weather Statement | IWX | Marshall | 23 min |
| Jun 19, 3:31 PM EDT | Special Weather Statement | IWX | Whitley | 29 min |
| Jun 19, 3:38 PM EDT | Special Weather Statement | IWX | Starke | 37 min |
| Jun 19, 4:22 PM EDT | Special Weather Statement | IWX | Marshall | 53 min |
| Jun 19, 4:43 PM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Jun 19, 4:50 PM EDT | Special Weather Statement | IWX | Marshall | 25 min |
| Jun 19, 4:56 PM EDT | Special Weather Statement | IWX | Fulton | 34 min |
| Jun 19, 5:18 PM EDT | Special Weather Statement | IWX | Marshall | 27 min |
| Jun 19, 5:35 PM EDT | Special Weather Statement | IWX | Saint Joseph | 25 min |
| Jun 19, 6:05 PM EDT | Special Weather Statement | IWX | Elkhart, Marshall | 25 min |
| Jun 19, 6:50 PM EDT | Special Weather Statement | IWX | DeKalb, LaGrange, Noble, Steuben | 25 min |
| Jun 19, 7:09 PM EDT | Special Weather Statement | IWX | Whitley | 36 min |
| Jun 19, 7:15 PM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 30 min |
| Jun 19, 7:43 PM EDT | Special Weather Statement | IWX | Adams, Huntington, Wells | 32 min |
| Jun 19, 2:33 PM EDT | Special Weather Statement | IWX | Van Wert | 42 min |
| Jun 19, 2:52 PM EDT | Special Weather Statement | IWX | Henry, Putnam | 38 min |
| Jun 19, 2:57 PM EDT | Special Weather Statement | IWX | Allen | 33 min |
| Jun 19, 7:49 PM EDT | Special Weather Statement | IWX | Williams | 26 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.